Alert archive / Michigan / Beach Hazards Statements in 2015

Beach Hazards Statement 6, NWS Grand Rapids, MI

June 21, 20156 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Jun 21, 2015, 10:32 PM EDT for 6 counties in Michigan. It took effect at Jun 22, 2015, 2:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2015, 10:32 PM EDT (02:32 UTC)
In effect from
Jun 22, 2015, 2:00 PM EDT
Expired
Jun 23, 2015, 7:09 AM EDT
In force
17 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WHUS43 KGRR 220232
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 PM EDT SUN JUN 21 2015

MIZ037-043-050-056-064-071-221045-
/O.NEW.KGRR.BH.S.0006.150622T1800Z-150623T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
1032 PM EDT SUN JUN 21 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. 

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED. 

* STRONG LONGSHORE CURRENTS EXPECTED. 

* RIP CURRENTS POSSIBLE. 

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. 

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS MONDAY AFTERNOON
  AND NIGHT INCLUDE...

  SOUTH BEACH IN SOUTH HAVEN... 
  GRAND HAVEN STATE PARK... 
  PERE MARQUETTE PARK IN MUSKEGON. 

* OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHERLY WINDS OF 15 TO 25
  MPH WILL DEVELOP THROUGH THE COURSE OF THE DAY. WAVES WILL BUILD
  INTO THE 3 TO 5 FOOT RANGE DURING THE AFTERNOON AND EVENING. THE
  HIGH WINDS AND WAVES WILL CONTINUE INTO MONDAY NIGHT BEFORE
  SUBSIDING SOME INTO TUESDAY MORNING. STRONG TO SEVERE
  THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY EVENING WHICH COULD
  LEAD TO LOCALLY HIGHER WINDS AND WAVES AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY. 

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

WEATHER.GOV/GRR

DUKE
6 follow-up statements
806 
WHUS43 KGRR 220743
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 AM EDT MON JUN 22 2015

MIZ037-043-050-056-064-071-221545-
/O.CON.KGRR.BH.S.0006.150622T1800Z-150623T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
343 AM EDT MON JUN 22 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS
AFTERNOON THROUGH TUESDAY MORNING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS POSSIBLE.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS MONDAY 
  AFTERNOON AND NIGHT INCLUDE... 

 SOUTH BEACH IN SOUTH HAVEN...   GRAND HAVEN STATE PARK...  
PERE MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHERLY WINDS OF 15 TO 
  25 MPH WILL DEVELOP THROUGH THE COURSE OF THE DAY. WAVES WILL 
  BUILD INTO THE 3 TO 5 FOOT RANGE DURING THE AFTERNOON AND 
  EVENING. THE HIGH WINDS AND WAVES WILL CONTINUE INTO MONDAY 
  NIGHT BEFORE SUBSIDING SOME INTO TUESDAY MORNING. STRONG TO 
  SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY EVENING 
  WHICH COULD LEAD TO LOCALLY HIGHER WINDS AND WAVES AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
888 
WHUS43 KGRR 221518
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1118 AM EDT MON JUN 22 2015

MIZ037-043-050-056-064-071-222330-
/O.CON.KGRR.BH.S.0006.150622T1800Z-150623T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
1118 AM EDT MON JUN 22 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
MORNING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS POSSIBLE.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS MONDAY 
  AFTERNOON AND NIGHT INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN...   GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHERLY WINDS OF 15 TO 
  25 MPH WILL DEVELOP THROUGH THE COURSE OF THE DAY. WAVES WILL 
  BUILD INTO THE 3 TO 5 FOOT RANGE DURING THE AFTERNOON AND 
  EVENING. THE HIGH WINDS AND WAVES WILL CONTINUE INTO MONDAY 
  NIGHT BEFORE SUBSIDING SOME INTO TUESDAY MORNING. STRONG TO 
  SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY EVENING 
  WHICH COULD LEAD TO LOCALLY HIGHER WINDS AND WAVES AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
200 
WHUS43 KGRR 222012
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 PM EDT MON JUN 22 2015

MIZ037-043-050-056-064-071-230415-
/O.CON.KGRR.BH.S.0006.000000T0000Z-150623T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
412 PM EDT MON JUN 22 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
MORNING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS POSSIBLE.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS MONDAY 
  AFTERNOON AND NIGHT INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN...   GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHWEST WINDS OF 20 TO 30
  MPH WILL DEVELOP THIS EVENING. WAVES WILL BE IN THE 3 TO 5 FOOT
  RANGE TONIGHT BEFORE SUBSIDING SOME INTO TUESDAY MORNING. STRONG
  TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING WITH
  LOCALLY HIGHER WINDS AND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
783 
WHUS43 KGRR 230214
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 PM EDT MON JUN 22 2015

MIZ037-043-050-056-064-071-231015-
/O.CON.KGRR.BH.S.0006.000000T0000Z-150623T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
1014 PM EDT MON JUN 22 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS POSSIBLE.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS OVERNIGHT 
  INCLUDE...

  SOUTH BEACH IN SOUTH HAVEN...GRAND HAVEN STATE PARK...STEARNS
  PARK IN LUDINGTON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL TURN NORTHWEST
  OVERNIGHT 20 TO 25 MPH. WAVES WILL BE IN THE 3 TO 5 FOOT RANGE
  BEFORE SUBSIDING SOME INTO TUESDAY MORNING. STRONG TO SEVERE
  THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING WITH LOCALLY
  HIGHER WINDS AND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
763 
WHUS43 KGRR 230758
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT TUE JUN 23 2015

MIZ037-043-050-056-064-071-231200-
/O.CON.KGRR.BH.S.0006.000000T0000Z-150623T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
358 AM EDT TUE JUN 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS POSSIBLE.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS OVERNIGHT 
  INCLUDE... 

 SOUTH BEACH IN SOUTH HAVEN...GRAND HAVEN STATE PARK...STEARNS  
PARK IN LUDINGTON.

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS TO 20 KNOTS WILL
  DIMINISH TO 10 TO 20 KNOTS BY SUNRISE. WAVES TO 2 TO 4 FEET WILL
  SUBISDE TO 1 TO 3 FEET BY MID MORING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

WDM

WEATHER.GOV/GRR
926 
WHUS43 KGRR 231109
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
709 AM EDT TUE JUN 23 2015

MIZ037-043-050-056-064-071-231215-
/O.CAN.KGRR.BH.S.0006.000000T0000Z-150623T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
709 AM EDT TUE JUN 23 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

WINDS AND WAVES HAVE DIMINISHED TO A SAFE HEIGHT.

$$

WDM

WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 10:14 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 21, 10:14 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 PM EDT SUN JUN 21 2015

LATEST UPDATE...
MARINE

.SYNOPSIS...
ISSUED AT 330 PM EDT SUN JUN 21 2015

A WEAK HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE FAIR WEATHER
THROUGH TONIGHT. AN INTENSIFYING LOW PRESSURE SYSTEM WILL BRING
STRONG TO SEVERE THUNDERSTORMS MONDAY AFTERNOON THROUGH MONDAY
EVENING. FAIR WEATHER WILL RETURN TUESDAY AND WEDNESDAY BEFORE THE
NEXT CHANCE FOR THUNDERSTORMS FOR THURSDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 330 PM EDT SUN JUN 21 2015

OUR PRIMARY SHORT TERM FCST CONCERN IS TO EVALUATE SEVERE WX
POTENTIAL FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT.

THE INTENSIFYING LOW PRESSURE SYSTEM MOVING IN FROM THE WEST
TOMORROW WILL CAUSE STRONG TO SEVERE THUNDERSTORMS TO DEVELOP
MONDAY AFTERNOON THROUGH MONDAY EVENING. DEEP LAYER SHEAR
CONTINUES TO LOOK VERY STRONG. MODERATE TO POTENTIALLY STRONG
INSTABILITY WILL DEVELOP MONDAY AFTERNOON AND EVENING WITH
POTENTIAL FOR SB CAPE VALUES TO REACH 2000-3000 J/KG.

FORCING AND ASSOCIATED STRONG OMEGAS WILL COME FROM THE
APPROACHING COLD FRONT. MOISTURE IS MORE THAN SUFFICIENT WITH DEW
PT VALUES REACHING THE 65 TO 70 DEGREE RANGE AND STRONG 1000-850
MB MOISTURE TRANSPORT DEVELOPING BY MONDAY EVENING.

12Z NAM/GFS AND 4KM WRF NMM SIM Z GUIDANCE SUGGEST THAT THE MOST
WIDESPREAD/HEAVIEST CONVECTION WOULD STAY NORTH OF OUR FCST AREA
IN CLOSER PROXIMITY TO THE SFC LOW AND IN AN AREA OF MUCH MORE
FAVORABLE UPPER LEVEL DYNAMICS. HOWEVER WE BELIEVE THERE IS PRETTY
GOOD POTENTIAL FOR STRONG TO SEVERE CONVECTION OVER OUR FCST AREA GIVEN
STRONG LIFT... MOISTURE AND INSTABILITY AND VERY STRONG DEEP LAYER
SHEAR.

IT IS ALSO NOTED THAT NUMEROUS SPC SREF SEVERE WX COMPOSITE
PARAMETERS ARE ALSO VERY FAVORABLE FOR POTENTIALLY SIGNIFICANT
SEVERE WEATHER IN OUR AREA INCLUDING HIGHER END STRAIGHT LINE
THUNDERSTORM WIND DAMAGE AND TORNADOES (CRAVEN/BROOKS SIG SVR...
SIG TOR PARAMETER... SUPERCELL COMPOSITE AND DERECHO COMPOSITE
PARAMETERS).

NOT A SLAM DUNK SEVERE WX EVENT GIVEN SHORT RANGE GUIDANCE
DISCREPANCIES REGARDING CONVECTIVE EVOLUTION AND WITH MOST FAVORABLE
UPPER DYNAMICS PASSING NORTH OF OUR AREA. IT IS ALSO NOTED THAT 12Z
4KM WRF NMM SIM Z GUIDANCE DEVELOPS VERY LITTLE CONVECTION OVER OUR
AREA THRU 00Z TUE. EVEN SO... ALL THINGS CONSIDERED... THERE IS
CERTAINLY POTENTIAL FOR STRONG TO SEVERE STORMS TOMORROW. THE MOST
FAVORABLE TIME FRAME FOR STRONG TO SEVERE CONVECTIVE DEVELOPMENT IS
FROM 20Z MON - 05Z TUE.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 330 PM EDT SUN JUN 21 2015

THE PATTERN WE HAVE BEEN IN THE LAST COUPLE WEEKS LOOKS TO CONTINUE
THIS WEEK AS ZONAL FLOW WITH FAST MOVING SHORTWAVE TROUGHS BRING
OCCASIONAL BOUTS OF RAIN PUNCTUATED BY BRIEF PERIODS OF FAIR WEATHER.

AT THE BEGINNING OF THE PERIOD...A TRAILING FRONT FROM THE STRONG
SFC LOW PASSING NORTH INTO CANADA ON MONDAY NIGHT WILL CLEAR THE
AREA BY TUESDAY MORNING. THIS FRONT HANGS UP JUST SOUTH OF LOWER
MICHIGAN AND...AS WE HAVE SEEN REPEATEDLY LATELY...IT MOVES BACK
NORTH AS A WARM FRONT THE NEXT DAY. SO RAIN CHANCES INCREASE ON
WEDNESDAY AND ESPECIALLY THURSDAY AS A SFC LOW PUSHES THROUGH WITH
FAIR WEATHER RETURNING BY LATE FRIDAY.

BY SATURDAY...THERE APPEARS TO BE A LARGE SCALE PATTERN CHANGE
UNDERWAY AS BOTH THE GFS AND ECWMF SHOW AMPLIFICATION OF THE FLOW
WITH A STRONG UPPER HIGH ACROSS THE WESTERN CONUS AND AN UPPER LOW
SETTLING OVER THE GREAT LAKES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 757 PM EDT SUN JUN 21 2015

FAIR SKIES EXPECTED TONIGHT. THERE MAY BE SOME HAZE AFTER SUNSET
RESULTING IN VSBYS 5-6SM HZ. CHANCES FOR TSRA WILL INCREASE AFTER
18Z MONDAY. WINDS WILL STRENGTHEN FROM THE SOUTH AS WELL WITH WIND
GUSTS OVER 30 KTS POSSIBLE AFTER NOON MONDAY.

&&

.MARINE...
ISSUED AT 1014 PM EDT SUN JUN 21 2015

UPDATING TO ISSUE A BEACH HAZARDS STATEMENT NOW FOR MONDAY
AFTERNOON AND MONDAY NIGHT. PRESSURE GRADIENT INCREASES STEADILY
ON MONDAY AND WE SHOULD HAVE 3-5 FOOTERS INTO MOST BEACHES BY
EVENING. ONE CONCERN IS THAT THIS WILL BE A WARM AIR ADVECTION
WIND TRYING TO MIX DOWN INTO COOLER AIR NEAR THE LAKE SURFACE.
STILL...GRADIENT LOOKS STOUT ENOUGH TO ISSUE THE HEADLINE NOW.

KEPT THE MARINE DENSE FOG ADVISORY AS WELL GIVEN THE MOIST AIR
OVER THE LAKE. WEBCAMS THIS EVENING SHOW SIGNIFICANTLY IMPROVED
VISIBILITIES...BUT HAVE DECIDED TO KEEP IT GOING GIVEN THE MOIST
AIR. IT MAY EVEN NEED TO BE EXTENDED ON MONDAY AS VERY HIGH DEW
POINT AIR WORKS IN FROM THE SOUTH.

&&

.HYDROLOGY...
ISSUED AT 1144 AM EDT SUN JUN 21 2015

WE HAVE DWINDLED DOWN TO THE LAST COUPLE OF ADVISORIES. THE TWO
REMAINING ARE AT IONIA ON THE GRAND RIVER AND HASTINGS ON THE
THORNAPPLE RIVER. ITS LIKELY THAT IONIA WILL BE PULLED DOWN IN
THE NEXT SEVERAL HOURS WITH THE STEEP DROP BEING REFLECTED.

THE WEEK AHEAD CONTINUES TO GAIN OUR ATTENTION WITH MULTIPLE
ROUNDS OF RAIN EXPECTED. THE POSITIVE NEWS IS THAT RAIN DID NOT
AMOUNT TO MUCH MORE THAN A TRACE IN MANY LOCATIONS LAST NIGHT. THE
BAD NEWS IS THAT THE 2.00+ INCH 5-7 DAY RAINFALL FORECASTS ARE
STILL ON TARGET. MONDAYS SEVERE WEATHER POTENTIAL AND CONVECTIVE
MODE COULD MAKE A LOT OF DIFFERENCE IN THE NATURE OF THE RAINFALL.
THERE ARE DIFFERENT SOLUTIONS TO EACH MODEL...DISCRETE
CELLS/MATURE CONVECTIVE COMPLEX...NOT TO MENTION THE EXACT
LATITUDE OF THE WEST TO EAST TRAVEL. THIS COULD PLAY A BIG PART
IN WHETHER HEAVY RAIN IS MORE WIDESPREAD OR LOCALIZED THROUGH LATE
MONDAY EVENING AS WELL AS WHETHER IT HITS LOCATIONS ALREADY SOAKED
IN THE LAST COUPLE OF EVENTS. IT MAKES IT DIFFICULT TO POINT OUT
WHETHER FEW POINTS WILL RETURN NEAR/ABOVE ADVISORY CRITERIA OR WE
SEE RESPONSES AT A NUMBER OF LOCATIONS.

MONDAYS RESULTS WILL HELP DETERMINE THE ATTENTION NEEDED MOVING
FORWARD INTO WEDNESDAY AND THURSDAY...AS THE NEXT BEST CHANCE OF
HEAVY RAINFALL COMES OUR WAY. AS OF NOW...RISES ON AREA STREAMS
AND RIVERS THIS WEEK COULD RESULT IN ADDITIONAL FLOODING AND WILL
NEEDED TO BE MONITORED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM MONDAY AFTERNOON THROUGH TUESDAY
     MORNING FOR MIZ037-043-050-056-064-071.

LM...DENSE FOG ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849.

     SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 8 AM EDT TUESDAY FOR
     LMZ844>849.

&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...OSTUNO
AVIATION...04
HYDROLOGY...JAM
MARINE...DUKE
Hazardous weather outlook, Jun 21, 6:06 AM EDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
606 AM EDT SUN JUN 21 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-221015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
606 AM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ANY THUNDERSTORM ACTIVITY TODAY SHOULD BE ISOLATED. SEVERE
WEATHER IS NOT FORECASTED WITH THE THUNDERSTORMS TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A POSSIBLE SEVERE WEATHER OUTBREAK IS BEING WATCHED FOR MONDAY.
THE STORM PREDICTION CENTER IS HIGHLIGHTING SOUTHWEST LOWER
MICHIGAN AS AN AREA OF CONCERN FOR SIGNIFICANT THUNDERSTORM
DEVELOPMENT. DESTRUCTIVE WIND GUSTS IN EXCESS OF 75 MPH ARE
POSSIBLE IF STORMS MATERIALIZE. IN ADDITION...A FEW TORNADOES MAY
FORM IN THIS TYPE OF ENVIRONMENT. CLOSELY MONITOR FORECAST UPDATES AS
THE PICTURE BECOMES CLEARER FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING.

LMZ844>849-221015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
606 AM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG MAINLY LATER TONIGHT COULD CAUSE SOME HAZARDOUS BOATING
CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FAST MOVING THUNDERSTORMS COULD POSE A RISK TO MARINERS MONDAY
INTO MONDAY NIGHT. FREQUENT LIGHTNING...WINDS OVER 35 KNOTS AND
HAIL COULD ACCOMPANY THE THUNDERSTORMS. IN ADDITION...EVEN WITHOUT
THE THUNDERSTORMS THE WIND WILL LIKELY INCREASE CAUSING HAZARDOUS
WAVES FOR SWIMMERS AND SMALL CRAFT.

FOG COULD BE LOCALLY DENSE AS WELL MONDAY INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:16 AM EDTSpecial Marine WarningGRR119 min
Jun 22, 12:10 PM EDTSevere Thunderstorm WarningGRRAllegan50 min
Jun 22, 12:51 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo39 min
Jun 22, 1:40 PM EDTSpecial Weather StatementGRRAllegan, Barry, Kalamazoo, Kent, Muskegon, Newaygo and 3 more50 min
Jun 22, 2:41 PM EDTSevere Thunderstorm WarningGRRClinton, Ionia38 min
Jun 22, 2:59 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo46 min
Jun 22, 3:04 PM EDTSevere Thunderstorm WarningGRREaton, Ingham41 min
Jun 22, 3:15 PM EDTSevere Thunderstorm WarningGRRJackson60 min
Jun 22, 5:40 PM EDTGale WarningGRR4 hr

Nearby

Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.